Thunderstorm Wind, Grady
- When
- July 17, 3:11 PM CST
- Where
- Grady County, 1.78 mi SW of Minco
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.290, -97.960
An outflow boundary moved southward out of Kansas and served as a focus for numerous thunderstorm development through the afternoon and evening of the 17th. Storms were mostly sub-severe but one report of severe wind was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An outflow boundary moved southward out of Kansas and served as a focus for numerous thunderstorm development through the afternoon and evening of the 17th. Storms were mostly sub-severe but one report of severe wind was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 17, 1:35 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT Sat Jul 17 2021 ...New SHORT TERM, LONG TERM... .UPDATE... Issued at 101 PM CDT Sat Jul 17 2021 Update to increase PoPs further south. Deep, moist convection will continue to develop along and outflow boundary and ahead of a remnant MCV moving out of the TX panhandle thru this afternoon. Although deep layer shear is lacking a bit, moderate instability and high low level theta-e will likely contribute to a few robust updrafts developing within clusters into at least the early evening hours. In fact, one supercell is currently located near Okeene. The main threat will be damaging wind gusts along this boundary into the evening, perhaps nearing portions of the OKC metro, where DCAPE ridge will reside from there SE along the I-44 corridor. High rainfall rates will also accompany the storms so localized flash flooding appears a bit more likely now. All grids have been sent. && .SHORT TERM... (This evening through Sunday) Issued at 224 PM CDT Sat Jul 17 2021 Scattered thunderstorms will continue through the afternoon and evening across the region. It appears that the overall intensity should diminish after sunset, as storms lose their ground connection (become elevated). Elevated storms are expected to continue overnight, and into Sunday morning, when a similar scenario to today's should redevelop. Storms may be marginally severe again, or at least threaten to be severe, particularly across the northern half of Oklahoma. Temperatures will be highly dependent on precipitation this afternoon and early evening. HRRR values, with some slight southward geographic alterations, seemed to be the best bet for the rest of today. CmS && .LONG TERM... (Sunday night through next Friday) Issued at 224 PM CDT Sat Jul 17 2021 The Sunday night/Monday/Monday night shortwave trough appears to be on schedule, still. It will bring more organization to the otherwise near-random pattern of convection as it passes north- to-south across the region. In its wake, a somewhat cooler and drier airmass is expected to cover Oklahoma, and to a lesser extent, north Texas for a few days. As the week progresses, a large ridge across the western part of the country will expand into the Plains. The position of the ridge will keep Oklahoma/north Texas in generally north to northeast flow (aloft...mainly southerly at the surface) for several days. During this time, temperatures will begin to creep back up, and rain chances will dwindle to near zero...unless one or more of the small upper-level disturbances randomly forecast by the medium range models actually comes to fruition. CmS && .AVIATION... (18Z TAFS) Issued at 101 PM CDT Sat Jul 17 2021 Thunderstorms will continue to develop from near SWO to north of CSM over the next few hours and move SE later today. Very heavy rainfall will accompany them so expect visbys to easily drop to 3SM and may need to amend for lower. It's unclear how long this activity will last thru tonight so possible adjustments/inclusions of TS to SPS and LAW could be needed. && .UPPER AIR... Issued at 101 PM CDT Sat Jul 17 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 70 86 / 40 40 50 60 Hobart OK 72 94 71 89 / 40 20 40 50 Wichita Falls TX 75 95 74 91 / 20 20 20 50 Gage OK 70 94 68 89 / 40 30 50 40 Ponca City OK 70 87 69 84 / 30 30 60 60 Durant OK 75 94 73 90 / 20 30 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...03
Hazardous Weather Outlook National Weather Service Norman OK 1149 AM CDT Sat Jul 17 2021 OKZ004>048-050>052-TXZ083>090-181700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1149 AM CDT Sat Jul 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected this afternoon through this evening across much of northern and central Oklahoma. Severe thunderstorms capable of damaging wind gusts up to 60 mph and localized heavy rainfall will be the main threats. .Heat... An increase in temperatures and dew point temperatures will lead to heat index values of 100 to 105 degrees fahrenheit this afternoon. Heat indices, combined with mostly sunny skies and light winds, may lead to heat exhaustion or heat stroke. Limit strenuous outdoor activities, find shade, and stay hydrated. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue across portions of our area every day through next week. Some of the storms on Sunday could be strong to marginally severe across northern Oklahoma with up to quarter size hail and 60 mph wind gusts as the main hazards. Flooding due to heavy rainfall will also be possible overnight Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 312 PM CDT Sat Jul 17 2021 OKZ019-025-172100- Oklahoma OK-Logan OK- 312 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and southern Logan Counties Until 400 PM CDT... AT 311 PM CDT, a strong thunderstorm was located 5 miles southwest of Guthrie, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Northern Edmond, Guthrie, Cedar Valley, Navina and Seward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3568 9766 3585 9760 3595 9728 3568 9721 TIME...MOT...LOC 2011Z 258DEG 12KT 3578 9749 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 321 PM CDT Sat Jul 17 2021 OKZ023-024-172115- Canadian OK-Caddo OK- 321 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Canadian and northwestern Caddo Counties Until 415 PM CDT... AT 319 PM CDT, a strong thunderstorm was located 4 miles southwest of Hinton, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Hinton, Binger, Lookeba and Cedar Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3540 9858 3554 9845 3548 9816 3525 9834 TIME...MOT...LOC 2019Z 296DEG 9KT 3543 9842 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 332 PM CDT Sat Jul 17 2021 OKZ025-172130- Oklahoma OK- 332 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma County Until 430 PM CDT... AT 329 PM CDT, a strong thunderstorm was located over southwestern Edmond, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Northern Oklahoma City, Edmond, Midwest City, Spencer, Arcadia, Forest Park, Lake Aluma and Downtown Edmond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3572 9728 3548 9740 3560 9757 3573 9751 TIME...MOT...LOC 2029Z 296DEG 7KT 3562 9748 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 333 PM CDT Sat Jul 17 2021 OKZ024-027-172100- Grady OK-Canadian OK- 333 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and southeastern Canadian Counties Until 400 PM CDT... AT 332 PM CDT, a strong thunderstorm was located 6 miles southwest of Yukon, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Southwestern Oklahoma City, Yukon, Mustang, Tuttle, Union City, Minco and Bridge Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3552 9767 3520 9767 3538 9797 3557 9787 TIME...MOT...LOC 2032Z 296DEG 7KT 3546 9784 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 401 PM CDT Sat Jul 17 2021 OKZ023-172145- Caddo OK- 401 PM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Caddo County Until 445 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Albert, moving south at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Anadarko, Binger, Fort Cobb, Eakly, Gracemont, Fort Cobb Reservoir and Albert. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3530 9858 3537 9825 3499 9809 3494 9859 TIME...MOT...LOC 2054Z 344DEG 18KT 3521 9840 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
403 PM CDT Sat Jul 17 2021
OKZ024-027-172145-
Grady OK-Canadian OK-
403 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady and southeastern
Canadian Counties Until 445 PM CDT...
AT 402 PM CDT, a strong thunderstorm was located 4 miles southeast of
Minco, moving south at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Chickasha, Blanchard, Mustang, Tuttle, Minco, Amber, Bridge Creek,
Pocasset, Middleberg and Tabler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3542 9780 3523 9767 3502 9767 3501 9809
3531 9804
TIME...MOT...LOC 2102Z 344DEG 18KT 3528 9789
03The Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976401.